Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Conway, i have a question, i could not search any post on this.
Aug 16, 2007

Dr. Conway, I have HPA suppression due to the medications which I used for a long time, and which i was not supposed to use for a long time. I am not on any kind of treament for my HPA suppression. Will this cause a false HIV antibody test result. I have tested negative after an year after an exposure.

Response from Dr. Conway

Suppression of your hypothalamic-pituitary-adrenal (HPA) axis will, in general terms, leave you deficient in cortisol, and perhaps other things. This should not affect your ability to produce antibodies, including antibodies to HIV. Thus, your test, done more than 3 months after the possible exposure to the virus, should be quite reliable and you can conclude that you did not become infected from that exposure. This being said, if you are at all concerned that you have a chronic illness that may affect your ability to make antibodies, I might order a CD4 count on you, and if the absolute count and CD4/CD8 ratio are normal, I would absolutely conclude that you are not infected with HIV, based on your history and test results.



Previous
Which generation tests are in use in Canada?
Next
AIDS and planter warts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement